MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: MPACT DM DOUBLE MOBILITY HC LINER 22.2/DMB; DOUBLE MOBILITY ACETABULAR LINER

MEDACTA INTERNATIONAL SA LINER: MPACT DM DOUBLE MOBILITY HC LINER 22.2/DMB; DOUBLE MOBILITY ACETABULAR LINER
Model Number 01.26.2244MHC
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Dizziness (2194)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15-mar-2021 lot 1909373: (b)(4) items manufactured and released on 12-dec-2019.Expiration date: 2024-11-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional implant involved: ball heads: cocr 01.25.124 cocr ball head 12/14 ø 22 size s -2,5 (k080885) lot.1910793.Batch review performed on 15-mar-2021.Lot 1910793: (b)(4) items manufactured and released on 16-mar-2020.Expiration date: 2025-03-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director: a few months after dual mobility tha is performed, the patient falls and suffers a pelvic fracture.Shortly after, intraprosthetic dislocation occurs and requires revision.The clinical analysis cannot tell if the intraprosthetic dislocation occurred because of a consequence of the trauma (e.G., during physiotherapy or rehabilitation), therefore technical analysis of the explants is required to give a possible explanation.No conclusion can be drawn at this stage.Visual inspection performed by r&d project manager: from the received parts, signs were noticed on the internal concave surface of the metal converter, probably related to a third body presence.Also, on the final part of the tapered rim of the dm converter, a polished surface was noticed, that probably occurred after the extraction of the converter from the shell.The polythene dm liner was analyzed, showing the presence of particles on its surface, possibly parts of coating detached from the outer surface of the cup; in addition, the inner constrained diameter of the liner was analyzed by quality control, revealing a small oversize condition of about 0.1mm: from the received information, this slight deviation may be related to the repeated extraction and insertion of the head, that caused some deformation of the device.Regarding the femoral ball head, its surface was scratched by the presence of third body particles.From the received components and the related information, we can conclude that it is not possible to determine a root cause of the event, but the fall and the fracture of the pelvis might be possible factors that brought to the dislocation of the femoral ball head.
 
Event or Problem Description
Revision surgery performed 7 months after the primary surgery due to intra-prosthetic dislocation between the cocr head and the high cross double mobility liner.Previously the patient fell after a dizzy spell in (b)(6) 2020 and incurred a pelvic fracture.A close reduction of the hip was performed at that moment.After the revision surgery, the head was coupled with the liner again and tried to remove it by hand, but it was not possible.The implants were thoroughly washed and left in alcohol for an hour since sterilization was not possible to be performed.

Brand Name
LINER: MPACT DM DOUBLE MOBILITY HC LINER 22.2/DMB
Common Device Name
DOUBLE MOBILITY ACETABULAR LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11503405
Report Number3005180920-2021-00212
Device Sequence Number2843970
Product Code LZO
UDI-Device Identifier07630030806803
UDI-Public07630030806803
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K131458
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number01.26.2244MHC
Device Catalogue Number01.26.2244MHC
Device Lot Number1909373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;